Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 33, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 4, 2013, 8:50 AM CDT for Reno County, Sedgwick County, Kansas. It took effect at Aug 4, 2013, 2:48 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2013, 8:50 AM CDT (13:50 UTC)
- In effect from
- Aug 4, 2013, 2:48 PM CDT
- Expired
- Aug 5, 2013, 3:47 AM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Moderate
Counties Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Haven (HAVK1). The gauge peaked at 11.04 ft at Aug 4, 2013, 7:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143330, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
832
WGUS43 KICT 041350
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
850 AM CDT SUN AUG 4 2013
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Arkansas River Near Haven affecting Reno and Sedgwick Counties.
Arkansas River At Derby affecting Sedgwick County.
Arkansas River Near Mulvane affecting Sedgwick and Sumner Counties.
Arkansas River At Oxford affecting Sumner County.
Little Arkansas River Near Halstead affecting Harvey County.
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC155-173-050350-
/O.NEW.KICT.FL.W.0033.130804T1948Z-130806T0651Z/
/HAVK1.2.ER.130804T1948Z.130805T0600Z.130805T1851Z.NO/
850 AM CDT SUN AUG 4 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River Near Haven.
* from this afternoon to late Monday night.
* At 8:30 AM Sunday the stage was 8.6 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 11.0 feet by early Monday morning. the river will fall
below flood stage by early Monday afternoon.
* Impact...At 11.0 feet...Flooding overspreads surrounding pastureland
adjacent to the right bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Haven 10.0 8.6 Sun 08 AM 10.9 7.7 7.5
$$
KSC173-050350-
/O.NEW.KICT.FL.W.0034.130805T1424Z-130807T0730Z/
/DRBK1.1.ER.130805T1424Z.130806T0600Z.130806T1930Z.NO/
850 AM CDT SUN AUG 4 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Derby.
* from Monday morning to late Tuesday night.
* At 8:00 AM Sunday the stage was 8.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 13.0 feet by early Tuesday morning. the
river will fall below flood stage by Tuesday early afternoon.
* Impact...At 12.5 feet...Expect overflows on the west river bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Derby 12.0 8.2 Sun 08 AM 11.8 12.8 9.7
$$
KSC173-191-050350-
/O.NEW.KICT.FL.W.0035.130805T1000Z-130807T1900Z/
/MULK1.1.ER.130805T1000Z.130806T0600Z.130806T1900Z.NO/
850 AM CDT SUN AUG 4 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River Near Mulvane.
* from late tonight to Wednesday afternoon.
* At 10:00 AM Saturday the stage was 11.8 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 17.5 feet by early Tuesday morning. the
river will fall below flood stage by Tuesday early afternoon.
* Impact...At 16.5 feet...Lowland flooding occurs along the vicinity
of the river, primarily affecting the farmland northwest of the
Highway 53 bridge.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Mulvane 16.5 11.8 Sat 10 AM 16.7 17.0 14.1
$$
KSC191-050350-
/O.NEW.KICT.FL.W.0036.130805T1030Z-130807T2200Z/
/OXFK1.1.ER.130805T1030Z.130806T0600Z.130807T0400Z.NO/
850 AM CDT SUN AUG 4 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Oxford.
* from late tonight to Wednesday afternoon.
* At 8:45 AM Sunday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 18.0 feet by early Tuesday morning. the
river will fall below flood stage by Tuesday before midnight.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Oxford 17.0 13.2 Sun 09 AM 17.1 18.0 16.2
$$
KSC079-050350-
/O.NEW.KICT.FL.W.0037.130804T2118Z-130807T0508Z/
/HTDK1.1.ER.130804T2118Z.130805T1200Z.130806T1708Z.NR/
850 AM CDT SUN AUG 4 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Little Arkansas River Near Halstead.
* from this afternoon to late Tuesday night.
* At 8:01 AM Sunday the stage was 21.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 26.8 feet by Monday morning. the river
will fall below flood stage by Tuesday early afternoon.
* Impact...At 27.0 feet...Water covers the westbound lane of Highway
50 at mile marker 262. Flood waters cover Halstead Road on the
north end of city and also on K89 or Hertzler Road leading into
Halstead from the north. Flood gates on west end of Halstead will
be closed. The second flood gates by the railroad on the east side
of Halstead closes around 27.2 feet.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 21.1 Sun 08 AM 26.8 25.6 13.8
$$
KSC173-050350-
/O.NEW.KICT.FL.W.0038.130804T2218Z-130806T1800Z/
/SEDK1.2.ER.130804T2218Z.130805T0600Z.130806T0600Z.NR/
850 AM CDT SUN AUG 4 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Little Arkansas River Near Sedgwick.
* from this afternoon to Tuesday afternoon.
* At 8:00 AM Sunday the stage was 14.5 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 25.0 feet by early Monday morning. the
river will fall below flood stage by early Tuesday morning.
* Impact...At 26.0 feet...Roads flood around Ridge Road and 109th
Street and along with agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Sedgwick 22.0 14.5 Sun 08 AM 24.8 20.5 14.0
$$
SF3 follow-up statements
550
WGUS83 KICT 042041
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT SUN AUG 4 2013
...The flood warning continues for the following river in Kansas...
Arkansas River Near Haven affecting Reno and Sedgwick Counties.
Arkansas River At Derby affecting Sedgwick County.
Arkansas River Near Mulvane affecting Sedgwick and Sumner Counties.
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
...The flood warning continues for the following river in Kansas...
Arkansas River At Hutchinson affecting Reno County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC155-051041-
/O.CON.KICT.FL.W.0031.130805T0600Z-130805T1800Z/
/HCHK1.1.ER.130805T0600Z.130805T0600Z.130805T0600Z.NO/
341 PM CDT SUN AUG 4 2013
The Flood Warning continues for
The Arkansas River At Hutchinson.
* At 2:12 PM Sunday the stage was 5.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Monday morning.
* Impact...At 8.0 feet...Minor flooding of low-lying areas and bottom
land can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Hutchinson 8.0 5.6 Sun 02 PM 7.6 4.7 5.1
$$
KSC155-173-051041-
/O.EXT.KICT.FL.W.0033.000000T0000Z-130806T0508Z/
/HAVK1.2.ER.130804T1836Z.130805T0600Z.130805T1708Z.NO/
341 PM CDT SUN AUG 4 2013
The Flood Warning continues for
The Arkansas River Near Haven.
* At 3:15 PM Sunday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 11.0 feet by
early Monday morning. The river will fall below flood stage early
Monday afternoon.
* Impact...At 11.0 feet...Flooding overspreads surrounding pastureland
adjacent to the right bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Haven 10.0 10.6 Sun 03 PM 10.6 7.6 8.9
$$
KSC173-051041-
/O.EXT.KICT.FL.W.0034.130805T0400Z-130807T0600Z/
/DRBK1.1.ER.130805T0400Z.130805T1800Z.130806T1800Z.NO/
341 PM CDT SUN AUG 4 2013
The Flood Warning continues for
The Arkansas River At Derby.
* At 3:16 PM Sunday the stage was 9.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 13.8 feet by early Monday afternoon. The river will fall
below flood stage by Tuesday early afternoon.
* Impact...At 12.5 feet...Expect overflows on the west river bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Derby 12.0 9.4 Sun 03 PM 13.4 12.8 9.7
$$
KSC173-191-051041-
/O.EXT.KICT.FL.W.0035.130805T0000Z-130807T1800Z/
/MULK1.1.ER.130805T0000Z.130805T1800Z.130806T1800Z.NO/
341 PM CDT SUN AUG 4 2013
The Flood Warning continues for
The Arkansas River Near Mulvane.
* At 1:45 PM Sunday the stage was 14.9 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 18.6 feet by early Monday afternoon. The river will
fall below flood stage by Tuesday early afternoon.
* Impact...At 16.5 feet...Lowland flooding occurs along the vicinity
of the river, primarily affecting the farmland northwest of the
Highway 53 bridge.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Mulvane 16.5 14.9 Sun 02 PM 18.2 17.8 14.2
$$
KSC191-051041-
/O.EXT.KICT.FL.W.0036.130805T0400Z-130807T2303Z/
/OXFK1.1.ER.130805T0400Z.130806T0600Z.130807T0503Z.NO/
341 PM CDT SUN AUG 4 2013
The Flood Warning continues for
The Arkansas River At Oxford.
* At 3:31 PM Sunday the stage was 15.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 19.7 feet by early Tuesday morning. The river will fall
below flood stage by early Wednesday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Oxford 17.0 15.1 Sun 04 PM 18.6 19.7 16.2
$$
KSC035-051041-
/O.EXT.KICT.FL.W.0027.130805T1006Z-130808T1200Z/
/ARCK1.1.ER.130805T1006Z.130807T0000Z.130808T0000Z.NO/
341 PM CDT SUN AUG 4 2013
The Flood Warning continues for
The Arkansas River At Arkansas City.
* At 3:31 PM Sunday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 20.8 feet by Tuesday evening. The river
will fall below flood stage by Wednesday evening.
* Impact...At 20.0 feet...The Water Plant takes precautions on water
well pump houses west of the Arkansas River.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Arkansas City 17.0 14.6 Sun 04 PM 17.6 20.5 18.9
$$041
WGUS83 KICT 050207
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT SUN AUG 4 2013
...The flood warning continues for the following river in Kansas...
Arkansas River Near Haven affecting Reno and Sedgwick Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC155-173-051607-
/O.EXT.KICT.FL.W.0033.000000T0000Z-130806T0300Z/
/HAVK1.2.ER.130804T1836Z.130805T0600Z.130805T1500Z.NO/
907 PM CDT SUN AUG 4 2013
The Flood Warning continues for
The Arkansas River Near Haven.
* At 8:46 PM Sunday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 11.0 feet by
early Monday morning. The river will fall below flood stage late
Monday morning.
* Impact...At 11.0 feet...Flooding overspreads surrounding pastureland
adjacent to the right bank.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Haven 10.0 10.6 Sun 09 PM 8.9 7.2 9.1
$$317
WGUS83 KICT 050847
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
347 AM CDT MON AUG 5 2013
...The flood warning is cancelled for the following river in
Kansas...
Arkansas River Near Haven affecting Reno and Sedgwick Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC155-173-050917-
/O.CAN.KICT.FL.W.0033.000000T0000Z-130806T0300Z/
/HAVK1.1.ER.130804T1836Z.130804T2330Z.130805T0703Z.NO/
347 AM CDT MON AUG 5 2013
The Flood Warning is cancelled for
The Arkansas River Near Haven.
* At 3:30 AM Monday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 2:03 AM Monday.
* Forecast...The river will continue to fall to 7.1 feet by Tuesday
morning.
* Impact...At 10.0 feet...Minor flooding occurs along the right bank
affecting pastureland along the river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Haven 10.0 9.7 Mon 03 AM 7.1 7.7 9.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:38 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 4, 6:38 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 638 AM CDT SUN AUG 4 2013 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 249 AM CDT SUN AUG 4 2013 TODAY-TONIGHT: ONGOING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES TO BRING COPIOUS AMOUNTS OF RAINFALL TO MOST OF CEN AND SOUTH CEN KS AT THIS TIME. LOW LEVEL MOISTURE TRANSPORT CONTINUES TO FEED INTO THE WRN SIDE OF THIS COMPLEX...WHICH WILL KEEP BACK BUILDING OF THE SHOWERS GOING AT LEAST UNTIL THE LATE MORNING HOURS. WIDESPREAD FLOODING IS ONGOING SO WILL KEEP FOOD WATCH GOING WITH LOTS OF RIVER FLOODING EXPECTED LATER TODAY. NOT TOO CONFIDENT IN HOW THE THE EVENING AND OVERNIGHT FORECAST WILL WORK OUT...AS MORNING CONVECTION/OUTFLOW BOUNDARIES AND MESO-HIGH ASSOCIATED WITH IT WILL PLAY A HUGE ROLE WHERE CONVECTION WILL REDEVELOP THIS EVENING. GFS SEEMS TO BE HANDLING THE ELEVATED NOCTURNAL CONVECTION THE BEST...SO WILL USE IT FOR THE BASIS FOR THE FORECAST. GFS SHOWS 850-700H WARM ADVECTION/MOISTURE TRANSPORT INCREASING ACROSS WRN SECTIONS OF THE FORECAST AREA THIS EVENING...POINTING INTO CEN KS. AS TONIGHT PROGRESSES...THIS MOISTURE TRANSPORT LOOKS TO SHIFT NE INTO NE KS LATE TNGT OR EARLY ON MON. SO THINKING BULK OF CONVECTION CHANCES TNGT WILL BE TO THE NORTHEAST OF THE FORECAST AREA. SO CONFIDENCE IN HEAVY RAINFALL AND POSSIBLE FLOODING ACROSS THE FORECAST AREA IS LOW. SO WILL NOT EXTEND THE FLOOD WATCH INTO MON GIVEN THE PROGRESSIVE NATURE OF THE CONVECTION EXPECTED. MON-TUE: CONFIDENCE IN HOW THE BEGINNING OF THE WEEK WILL PLAY OUT IS LOW AS WELL. AS WARMER AIR ALOFT BEGINS TO PUSH INTO THE AREA...WHICH WILL KEEP MOST OF THE CONVECTIVE CHANCES CAPPED ACROSS SOUTH CEN KS. 850-700H MOISTURE TRANSPORT ALSO LOOKS TO PUSH FURTHER NORTH AS WELL...WHICH WILL KEEP MOST OF THE NOCTURNAL STORM CHANCES ALONG OR NORTH OF INTERSTATE 70 ACROSS NRN KS/SRN NEB. SO WILL KEEP LOW POPS IN FOR NOW...BUT MOST PLACES MAY REMAIN DRY ON MON/TUE. THE WARMER AIR AND SW FLOW WILL ALSO LEAD TO TEMPS CLIMBING SLIGHTLY ABOVE SEASONAL NORMALS FOR THIS TIME FRAME AS WELL. KETCHAM .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 249 AM CDT SUN AUG 4 2013 TUE NIGHT-WED: A SHORTWAVE IN THE NRN PLAINS WILL PUSH ANOTHER FRONTAL BACK ACROSS THE AREA TUE NIGHT INTO WED. THIS WILL LEAD TO RENEWED CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE TUE NIGHT INTO WED...AS THE BOUNDARY STALLS ACROSS SRN KS. THU-FRI: MEDIUM RANGE MODELS A LITTLE UNCERTAIN ON PLACEMENT OF THE MAIN SYNOPTIC FRONTAL BOUNDARY FOR END OF THE WORK WEEK. BOTH THE GFS AND ECMWF SHOW THE FRONT PUSHING FURTHER SOUTH INTO NRN OK...WHICH MAY LEAD TO DRIER AIR TRYING TO WORK INTO THE MOST OF THE FORECAST AREA...ESPECIALLY CEN KS. CONSENSUS SUGGESTS LEAVING SOME LOW POPS ACROSS MOST OF SRN KS FOR NOW...BUT COULD SEE CEN KS REMOVED FROM THE POPS WITH LATER RUNS. KETCHAM && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 632 AM CDT SUN AUG 4 2013 NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK SLOWLY EASTWARD ACROSS THE REGION FOR THIS MORNING AND COULD LINGER INTO THE AFTERNOON HOURS OVER SOUTHEAST KANSAS. MEANWHILE LOW CLOUDS IN CENTRAL KANSAS WILL GRADUALLY ERODE WITH CEILINGS LIFTING BY LUNCH TIME. VFR CONDITIONS EXPECTED FOR THE AFTERNOON HOURS WITH SOUTHEAST WINDS PREVAILING. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 85 72 95 73 / 70 30 20 20 HUTCHINSON 87 70 93 70 / 70 30 20 20 NEWTON 83 69 92 71 / 70 30 20 20 ELDORADO 83 71 92 72 / 70 40 20 20 WINFIELD-KWLD 87 73 96 73 / 80 30 20 20 RUSSELL 85 69 91 71 / 50 20 20 40 GREAT BEND 86 69 91 70 / 50 30 20 30 SALINA 82 70 91 72 / 70 40 20 40 MCPHERSON 85 70 93 71 / 70 30 20 30 COFFEYVILLE 82 73 93 74 / 70 60 20 20 CHANUTE 79 71 91 72 / 70 70 30 30 IOLA 79 71 90 72 / 70 70 30 30 PARSONS-KPPF 79 72 92 72 / 80 60 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ032-033-047>053- 067>072-083-092>096-098>100. &&
Hazardous weather outlook, Aug 4, 5:42 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 542 AM CDT SUN AUG 4 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 542 AM CDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION THROUGH MID DAY. THE MAIN RISK WILL CONTINUE TO BE VERY HEAVY RAINFALL AND FLOODING. NUMEROUS FLASH FLOOD AND FLOOD WARNINGS REMAIN IN EFFECT DUE THE HEAVY RAINFALL. AS A RESULT...A FLOOD WATCH REMAINS IN EFFECT FOR MOST OF THE REGION. PLEASE REFER TO LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. NUMEROUS FLOOD WARNINGS AND RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE REGION TODAY. PLEASE REFER TO THE LATEST FLOOD WARNING STATEMENTS FOR MORE DETAILS ON THESE WARNINGS. A SLIGHT CHANCE OF THUNDERSTORMS RETURN TO PORTIONS OF CENTRAL KANSAS THIS EVENING. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME STRONG STORMS WITH HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE MONDAY THROUGH THURSDAY. HEAT INDICES WILL BE NEAR 100 ALONG THE OKLAHOMA BORDER EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY...AND COULD EXCEED 105 DEGREES MONDAY ACROSS A GOOD PORTION OF SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BUT REPORTS OF FLOODING AND HEAVY RAINFALL WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Local storm report, Aug 4, 5:05 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD GREAT BEND 38.36N 98.81W
08/04/2013 BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTING NUMEROUS STALLED CARS FROM
EXTREME STREET FLOODING AND WATER RESCUES ARE UNDERWAY.
&&
CDJLocal storm report, Aug 4, 5:22 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
522 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HEAVY RAIN 2 NW HUTCHINSON 38.08N 97.94W
08/04/2013 M6.70 INCH RENO KS TRAINED SPOTTER
UPDATED TOTAL. SINCE MIDNIGHT.
&&
BDKLocal storm report, Aug 4, 6:06 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLASH FLOOD HUTCHINSON 38.07N 97.91W
08/04/2013 RENO KS EMERGENCY MNGR
A NURSING HOME AT 23RD AND SEVERANCE IS BEING EVACUATED
DUE TO HIGH WATER. NUMEROUS ROADS STILL FLOODED. LOTS OF
STALLED CARS FLOATING IN FLOODED INTERSECTIONS.
&&
BDKLocal storm report, Aug 4, 6:08 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
608 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM FLASH FLOOD ELLINWOOD 38.36N 98.58W
08/04/2013 BARTON KS LAW ENFORCEMENT
HIGHWAY 56 IS COVERED BY HIGH WATER. NUMEROUS REPORTS OF
STALLED CARS IN HIGH WATER. BASEMENTS REPORTED FLOODED.
&&
BDKLocal storm report, Aug 4, 6:40 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
640 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM FLASH FLOOD STERLING 38.21N 98.21W
08/04/2013 RICE KS EMERGENCY MNGR
STREET FLOODING IN TOWN.
0638 AM HEAVY RAIN LYONS 38.35N 98.20W
08/04/2013 M2.00 INCH RICE KS EMERGENCY MNGR
0638 AM FLASH FLOOD 5 N CHASE 38.43N 98.35W
08/04/2013 RICE KS EMERGENCY MNGR
WATER OVER COUNTY ROADS.
&&
BDKLocal storm report, Aug 4, 8:40 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
840 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM HEAVY RAIN NICKERSON 38.15N 98.11W
08/04/2013 M7.01 INCH RENO KS MESONET
6-HOUR RAINFALL
0829 AM HEAVY RAIN 6 N PRETTY PRAIRIE 37.87N 98.01W
08/04/2013 M4.30 INCH RENO KS MESONET
0829 AM HEAVY RAIN 8 NE BURRTON 38.11N 97.59W
08/04/2013 E4.68 INCH HARVEY KS MESONET
ALMK1 AUTOMATED GAGE
0829 AM HEAVY RAIN SSW CLAFLIN 38.52N 98.54W
08/04/2013 E4.74 INCH BARTON KS AMATEUR RADIO
CLFK1
&&
SMFThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:55 AM CDT | Areal Flood Warning | ICT | Sedgwick | 15 hr |
| Aug 4, 1:00 AM CDT | Flash Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 12 hr |
| Aug 4, 1:47 AM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 20 hr |
| Aug 4, 2:08 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 8 hr |
| Aug 4, 2:32 AM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, Rice, Russell | 5 hr |
| Aug 4, 2:45 AM CDT | River Flood Warning | ICT | Marion | 11 hr |
| Aug 4, 2:56 AM CDT | River Flood Warning | ICT | Butler | 42 hr |
| Aug 4, 2:58 AM CDT | River Flood Warning | ICT | Butler, Cowley | 25 hr |
| Aug 4, 3:01 AM CDT | River Flood Warning | ICT | Harvey, Reno | 5 days |
| Aug 4, 3:13 AM CDT | River Flood Warning | ICT | Cowley | 13 days |
| Aug 4, 3:23 AM CDT | River Flood Warning | ICT | Labette, Neosho | 48 hr |
| Aug 4, 3:23 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 59 hr |
| Aug 4, 4:02 AM CDT | Special Weather Statement | ICT | Reno | 43 min |
| Aug 4, 4:41 AM CDT | Flash Flood Warning | ICT | Barton, Rice | 9 hr |
| Aug 4, 5:32 AM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson | 8 hr |
| Aug 4, 7:35 AM CDT | River Flood Warning | ICT | Saline | 43 hr |
| Aug 4, 8:09 AM CDT | River Flood Warning | ICT | Reno | 19 hr |
| Aug 4, 8:09 AM CDT | River Flood Warning | ICT | Rice | 72 hr |
| Aug 4, 8:36 AM CDT | Areal Flood Warning | ICT | Kingman, Reno | 4 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick | 48 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 54 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sumner | 7 days |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Harvey | 7 days |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick | 42 hr |
| Aug 4, 8:54 AM CDT | Areal Flood Warning | ICT | Butler, Harvey | 8 hr |
| Aug 4, 9:47 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 8 hr |
| Aug 4, 11:08 AM CDT | Flash Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 4 hr |
| Aug 4, 2:58 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 6 hr |
| Aug 4, 4:57 PM CDT | Areal Flood Warning | ICT | Butler | 17 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.